Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jan 12, 2020, 4:44 AM CST for Laclede County, Missouri. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2020, 4:44 AM CST (10:44 UTC)
- Expired
- Jan 13, 2020, 8:02 AM CST
- In force
- 27 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
719
WGUS43 KSGF 121044
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
444 AM CST Sun Jan 12 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Gasconade River at Hazelgreen affecting Laclede County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC105-122243-
/O.NEW.KSGF.FL.W.0016.200112T1044Z-200114T0216Z/
/HZLM7.1.ER.200112T0909Z.200112T1800Z.200113T0216Z.NO/
1044 AM GMT Sun Jan 12 2020
...For the Gasconade River at Hazelgreen...
* At 10:15 AM Sunday The stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by this
evening. The river will fall below flood stage around midnight.
* Impact...At 25.0 feet...Flood waters are within one foot of reaching
the old State Highway 66 bridge.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Gasconade River Basin
Hazelgreen 21 21.4 Sun 10 AM 16.3 9.2 6.4
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$4 follow-up statements
721
WGUS83 KSGF 121331
FLSSGF
Flood Statement
National Weather Service Springfield MO
731 AM CST Sun Jan 12 2020
...The Flood Warning continues for the following rivers in
Missouri...
James River at Galena affecting Stone County
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Gasconade River at Hazelgreen affecting Laclede County
Gasconade River at Jerome affecting Phelps County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-130430-
/O.CON.KSGF.FL.W.0002.000000T0000Z-200113T1415Z/
/BIGM7.2.ER.200111T1330Z.200112T1245Z.200113T0815Z.NO/
731 AM CST Sun Jan 12 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 AM Sunday The stage was 17.9 feet.
* Flood stage is 8.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by around midnight.
* Impact...At 19.0 feet...Flood waters affect the water intake at the
Ft. Wood Water Treatment Plant.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 17.9 Sun 07 AM 6.0 4.0 3.9
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC209-130430-
/O.EXT.KSGF.FL.W.0015.000000T0000Z-200113T2026Z/
/GLNM7.1.ER.200112T0025Z.200112T1015Z.200112T2026Z.NO/
731 AM CST Sun Jan 12 2020
...For the James River at Galena...
* At 7:15 AM Sunday The stage was 17.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by this afternoon.
* Impact...At 17.5 feet...Flood waters reach the second window level
of the restrooms at the James River Outfitter Canoe Park area.
(938.5 FT MSL)
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
James River Basin
Galena 15 17.4 Sun 07 AM 10.0 6.9 6.8
&&
LAT...LON 3697 9338 3696 9334 3690 9336 3678 9345
3677 9351 3680 9352 3690 9345
$$
MOC105-130430-
/O.CON.KSGF.FL.W.0016.000000T0000Z-200114T0216Z/
/HZLM7.1.ER.200112T0909Z.200112T1315Z.200113T0216Z.NO/
731 AM CST Sun Jan 12 2020
...For the Gasconade River at Hazelgreen...
* At 7:15 AM Sunday The stage was 24.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by this evening.
* Impact...At 25.0 feet...Flood waters are within one foot of reaching
the old State Highway 66 bridge.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Gasconade River Basin
Hazelgreen 21 24.5 Sun 07 AM 16.3 9.2 6.4
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$
MOC161-130430-
/O.CON.KSGF.FL.W.0003.000000T0000Z-200114T1030Z/
/JRMM7.1.ER.200112T0521Z.200112T1800Z.200113T1030Z.NO/
731 AM CST Sun Jan 12 2020
...For the Gasconade River at Jerome...
* At 6:45 AM Sunday The stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.2 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* Impact...At 18.5 feet...Flood waters affect low lying residential
areas.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Gasconade River Basin
Jerome 15 16.5 Sun 07 AM 14.5 8.8 7.0
&&
LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
3785 9220 3783 9225 3791 9224 3794 9217
3794 9207 3814 9196
$$974
WGUS43 KSGF 121503
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
903 AM CST Sun Jan 12 2020
...Forecast Flooding Changed from Minor to Moderate Severity for the
following rivers in Missouri...
The Gasconade River at Hazelgreen affecting Laclede County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC105-130303-
/O.EXT.KSGF.FL.W.0016.000000T0000Z-200114T0611Z/
/HZLM7.2.ER.200112T0909Z.200112T1800Z.200113T0611Z.NO/
303 PM GMT Sun Jan 12 2020
...For the Gasconade River at Hazelgreen...
* At 8:15 AM Sunday The stage was 25.1 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.1 feet by this
afternoon. The river will fall below flood stage around midnight.
* Impact...At 26.0 feet...Moderate flooding begins at the gage site.
Flood waters impacts the old State Highway 66 bridge.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Gasconade River Basin
Hazelgreen 21 25.1 Sun 08 AM 18.0 9.8 6.6
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$184
WGUS83 KSGF 130130
FLSSGF
Flood Statement
National Weather Service Springfield MO
730 PM CST Sun Jan 12 2020
...The Flood Warning continues for the following rivers in
Missouri and Kansas...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Gasconade River at Hazelgreen affecting Laclede County
Gasconade River at Jerome affecting Phelps County
Little Osage River near Horton affecting Vernon County
Osage River at Taberville affecting St. Clair County
...The Flood Warning continues for the following rivers in
Missouri...
Marmaton River near Nevada affecting Vernon County
.Recent heavy rainfall will keep river levels above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-131245-
/O.EXT.KSGF.FL.W.0002.000000T0000Z-200113T1245Z/
/BIGM7.2.ER.200111T1330Z.200112T1330Z.200113T0645Z.NO/
130 AM GMT Mon Jan 13 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 PM Sunday The stage was 10.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by around midnight.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250
Training Area and Highway J east of Fort Wood East Gage.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Big Piney River
Fort Leonard Wo 8 10.8 Sun 07 PM 5.9 3.8 4.2
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC105-131630-
/O.EXT.KSGF.FL.W.0016.000000T0000Z-200114T0212Z/
/HZLM7.1.ER.200112T0909Z.200112T1700Z.200113T0212Z.NO/
130 AM GMT Mon Jan 13 2020
...For the Gasconade River at Hazelgreen...
* At 7:15 PM Sunday The stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
flood stage by this evening.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Gasconade River Basin
Hazelgreen 21 21.4 Sun 07 PM 16.3 8.5 6.9
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$
MOC161-131630-
/O.EXT.KSGF.FL.W.0003.000000T0000Z-200115T1417Z/
/JRMM7.1.ER.200112T0521Z.200113T1200Z.200114T1417Z.NO/
130 AM GMT Mon Jan 13 2020
...For the Gasconade River at Jerome...
* At 6:45 PM Sunday The stage was 19.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by
tomorrow morning. The river will fall below flood stage Tuesday
morning.
* Impact...At 20.5 feet...Flood waters begin to impact the steel
residential fence line at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Gasconade River Basin
Jerome 15 19.8 Sun 07 PM 21.6 15.8 9.9
&&
LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
3785 9220 3783 9225 3791 9224 3794 9217
3794 9207 3814 9196
$$
MOC217-131630-
/O.EXT.KSGF.FL.W.0011.000000T0000Z-200115T0421Z/
/HTNM7.1.ER.200111T0633Z.200113T0045Z.200114T0421Z.NO/
130 AM GMT Mon Jan 13 2020
...For the Little Osage River near Horton...
* At 6:45 PM Sunday The stage was 43.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by tomorrow late evening.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
Low lying areas along Route D near Stotesbury flood.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 43.7 Sun 07 PM 43.3 39.9 37.5
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-131630-
/O.CON.KSGF.FL.W.0009.000000T0000Z-200115T2100Z/
/NVDM7.1.ER.200111T1146Z.200113T0600Z.200114T2100Z.NO/
130 AM GMT Mon Jan 13 2020
...For the Marmaton River near Nevada...
* At 6:45 PM Sunday The stage was 23.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by
around midnight. The river will fall below flood stage Tuesday
afternoon.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Marmaton River Basin
Nevada 20 23.9 Sun 07 PM 23.6 21.1 18.3
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOC185-131630-
/O.EXT.KSGF.FL.W.0017.200113T0129Z-200119T0600Z/
/TBVM7.1.ER.200112T2200Z.200115T1200Z.200118T0600Z.UU/
130 AM GMT Mon Jan 13 2020
...For the Osage River at Taberville...
* At 6:45 PM Sunday The stage was 23.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.2 feet by
Wednesday morning. The river will fall below flood stage early
Saturday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River
launch area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Taberville 23 23.1 Sun 07 PM 23.4 23.9 24.2
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$931
WGUS83 KSGF 131402
FLSSGF
Flood Statement
National Weather Service Springfield MO
802 AM CST Mon Jan 13 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Gasconade River at Hazelgreen affecting Laclede County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC105-131432-
/O.CAN.KSGF.FL.W.0016.000000T0000Z-200114T0212Z/
/HZLM7.1.ER.200112T0909Z.200112T1700Z.200113T0141Z.NO/
802 AM CST Mon Jan 13 2020
The Flood Warning has been cancelled for:
The Gasconade River at Hazelgreen.
* At 7:15 AM Monday The stage was 12.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 8.5 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Gasconade River Basin
Hazelgreen 21 12.6 Mon 07 AM 8.5 6.9 5.3
&&
LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
3777 9236 3775 9237 3770 9227 3764 9230
3773 9249 3779 9249
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jan 12, 3:49 AM CST, 55 minutes earlier.
Area forecast discussion, Jan 12, 3:49 AM CST, 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 349 AM CST Sun Jan 12 2020 .SHORT TERM...(Today and Tonight) Issued at 330 AM CST Sun Jan 12 2020 Surface high pressure is moving into the area this morning. A low level stratus deck is over the area. Some patchy light fog will be possible across the eastern Ozarks early this morning ahead of the area of high pressure. The fog should overall be light, but if any can get a little heavier some pockets of freezing fog is not out of the question, but should be pretty localized this morning. Lows this morning will be in the upper tens to the lower 20s. The low level moisture and the cloud deck are fairly thick, and could take some time to clear this morning. An upper level shortwave trough will also track to the northeast out of the central Plains into Iowa this afternoon into tonight. Mid level moisture will be limited across the area so not expecting any precipitation across the area, but could bring more mid to high level clouds to the region. Temperatures may struggle to warm out of the 30s across portions of central Missouri, with highs warming into the middle 40s across far southwestern Missouri. Lows tonight will drop into the lower 30s .LONG TERM...(Monday through Saturday) Issued at 330 AM CST Sun Jan 12 2020 Another upper level shortwave trough will start to move east into the Plains on Monday allowing a southwest upper level flow pattern to setup across the region. This will allow highs to warm back into the 50s Monday afternoon. The trough will then move through the region Monday night. Moisture will again be limited across the area, and no precipitation is expected with this system. A more upper level zonal pattern will setup through mid week, but upper level ridging building over the area by the end of the week. An upper level trough will then move east into the Plains on Friday then through the region Friday night into Saturday. Better moisture return will occur ahead of this system, bringing better chances for rain to the area, as early as Thursday as warmer air advects into the area. Will have to watch how much moisture can return as some thunder and locally heavy rainfall will not be out of the questions. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1130 PM CST Sat Jan 11 2020 Flight conditions will start IFR early this morning with some patchy fog on the plateau and the Springfield terminal. Conditions will improve before sunrise as cloud cover begins to scatter out. The reminder of the day Sunday will be VFR as skies clear. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Hatch
Hazardous weather outlook, Jan 12, 3:51 AM CST, 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 351 AM CST Sun Jan 12 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 351 AM CST Sun Jan 12 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited excessive cold risk. DISCUSSION... Wind chills tonight will fall into the single digits to teens this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Westerly winds gusts around 30 mph will be possible at times across the area on Friday. A few thunderstorms may be possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:24 AM CST | Areal Flood Advisory | SGF | Barry, Jasper, McDonald, Newton | 24 hr |
| Jan 12, 9:26 AM CST | River Flood Warning | SGF | St. Clair | 4 days |
| Jan 12, 9:50 AM CST | Areal Flood Advisory | SGF | Camden, Dallas, Dent, Douglas, Howell, Laclede and 10 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.